MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There has been two other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract extraction with intraocular lens (iol) implant procedure, a very clear mark or scratch was observed in the middle of the lens after the iol was delivered in the bag.The lens has been cut for removal from the patient¿s eye.The replacement lens was used and the surgery was completed.There was patient contact with the product but no patient harm was reported.The patient's symptoms were resolved.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was dried on the lens.Both haptics were folded in on the anterior optic surface.One haptic was broken gusset area.This damage appeared to have been caused by the return placement in the lens case.The lens was cleaned with klrp.A scratch is observed, off center on the anterior optic surface.This was a small narrow scratch, similar in appearance to damage caused by in instrument used to grasp the lens.A qualified cartridge and handpiece were indicated.The viscoelastic used was not provided.It is unknown, if a qualified product was used.A small narrow scratch was observed, on the anterior surface of the optic.This scratch is similar in appearance to damage, that can be caused by in instrument used to grasp the lens (loading forceps).All lenses are 100% inspected for cosmetic attributes.The observed, scratch would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded, that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Information was provided by the facility, that they think the damage was from the forceps, or the plunger.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14877608
Report Number1119421-2022-01434
Device Sequence Number5145657
Product Code HQL
UDI-Device Identifier00380652332729
UDI-Public00380652332729
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.230
Device Lot Number15145529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; UNSPECIFIED FORCEPS; UNSPECIFIED VISCOELASTIC
Patient SexUnknown